Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 3, 2017, 5:30 PM EDT for White County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 3, 2017, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
County White County, IN
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WWUS83 KIWX 032130
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT THU AUG 3 2017
INZ020-032215-
White-
530 PM EDT THU AUG 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WHITE COUNTY...
At 530 PM EDT, strong thunderstorms were clustered 9 miles south of
Wolcott, or 9 miles northeast of Atkinson, moving east northeast at
35 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Golden Hill, Indiana
Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and Buffalo.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4084 8699 4086 8699 4091 8660 4074 8658
4074 8675 4073 8676 4067 8676 4066 8678
4056 8677 4056 8709 4084 8710
TIME...MOT...LOC 2130Z 254DEG 29KT 4063 8709
$$
SLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:49 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 3, 3:49 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
349 PM EDT Thu Aug 3 2017
.SYNOPSIS...
Issued at 345 PM EDT Thu Aug 3 2017
Thunderstorms will continue across the area through early tonight
ahead of a strong cold front and associated vigorous upper level
system. Some storms may be strong to locally severe through this
evening, especially west of highway 31 over northwest Indiana.
Much cooler weather will arrive Friday with highs only in the 60s
over northwest Indiana and the lower 70s over most of northwest
Ohio. The cool air will continue over the area through Tuesday
with highs in the 70s.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 342 PM EDT Thu Aug 3 2017
Storms were continuing to develop upstream over Illinois ahead of an
upper level TROF and an associated cold front. Mid afternoon surface
based CAPEs had risen above 4000 J/Kg per SPC meso analysis over
Central Illinois where storms were becoming better organized. Mid
level lapse rates were still quite stable and should limit overall
storm development. Expect marginally severe storms with hail to near
1 inch and wind gusts approaching 58 mph mainly west of highway 31
before 10 pm EDT, with activity diminishing overnight. Otherwise,
the cold front will move across the area tonight and bring much
cooler weather for Friday. Kept highs in the 60s over northwest
areas. Will continue the Beach Hazard Statement for Friday given a
fall type strong pressure gradient behind the front.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 342 PM EDT Thu Aug 3 2017
Cooler air will continue over the area through early next week with
highs in the 70s as northwest flow aloft persists. Occasional upper
level disturbances moving through an amplifying upper level TROF
will provide chances for showers and storms Sunday and Monday, and
possibly again Thursday. High temperatures should recover a few
degrees by Wednesday and possibly top 80 degrees.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 132 PM EDT Thu Aug 3 2017
Isolated thunderstorms have developed in the warm sector as we
have reached convective temperature. Limited BL shear at this time
with increasing SWLY flow further west will sustain isolated
convection through the early portion of the TAF.
Instability and shear after 00Z will usher in more organized and
widespread convection...especially KSBN area. Expect to see MVFR
and isold IFR conditions across the western half of the forecast
area through the overnight. Upper level support shifts quickly
eastward overnight and the threat of convection and flight
restrictions will diminish quickly.
With the frontal/trof passage expect to see significant boundary
layer turbulence and shear. While not forecasting LLWS, this will
need to be monitored closely during the 06-12Z period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Friday morning through Saturday
morning for INZ003.
MI...Beach Hazards Statement from Friday morning through Saturday
morning for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 8 AM Friday to 11 AM EDT Saturday for
LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Lewis
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 3, 5:37 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 537 AM EDT Thu Aug 3 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-041000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 537 AM EDT Thu Aug 3 2017 /437 AM CDT Thu Aug 3 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight An isolated thunderstorm is possible late this afternoon mainly west of US 31. Scattered thunderstorms are more likely this evening west of I 69 and after midnight east of I 69. An isolated strong storm with small hail and gusty winds is possible across northern Indiana this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a low chance for thunderstorms late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-041000- La Porte-Berrien- 537 AM EDT Thu Aug 3 2017 /437 AM CDT Thu Aug 3 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight Scattered thunderstorms are expected from late this afternoon through this evening. An isolated strong storm with small hail and gusty winds is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous swimming conditions are expected Friday through Saturday morning along the Lake Michigan shoreline. There is a low chance for thunderstorms late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-041000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 537 AM EDT Thu Aug 3 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are expected from late this afternoon through this evening. An isolated strong storm with small hail and gusty winds is possible this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous conditions for small craft are expected from Friday morning through Saturday morning. There is a low chance for thunderstorms late Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Aug 3, 3:31 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 1 ESE GEORGETOWN 41.72N 86.22W
08/03/2017 M0.75 INCH ST. JOSEPH IN BROADCAST MEDIA
HAIL LASTED FOR AROUND 15 MINS. OBSERVATION
TIME APPROXIMATED USING RADAR.
&&
CRSpecial weather statement, Aug 3, 4:40 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Northern Indiana
440 PM EDT THU AUG 3 2017
INZ016-032130-
Kosciusko-
440 PM EDT THU AUG 3 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KOSCIUSKO COUNTY...
At 440 PM EDT, a strong thunderstorm was located near Bourbon, or 11
miles west of Warsaw, moving northeast at 20 mph.
Wind gusts up to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Warsaw, Winona Lake, Milford, Pierceton, Mentone, Etna Green,
Leesburg, Big Barbee Lake, Little Chapman Lake, Oswego, Monoquet,
Hoffman Lake, Atwood, James Lake, Hastings, Irish Lake, Sechrist
Lake, Big Chapman Lake, Clunette and Dewart Lake.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4143 8593 4143 8580 4121 8565 4117 8605
4132 8606
TIME...MOT...LOC 2040Z 245DEG 19KT 4125 8607
SLLSpecial weather statement, Aug 3, 4:48 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
448 PM EDT THU AUG 3 2017
OHZ004-005-016-032130-
Henry-Defiance-Putnam-
448 PM EDT THU AUG 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PUTNAM...
EASTERN DEFIANCE AND HENRY COUNTIES...
At 447 PM EDT, strong thunderstorms were clustered from near
Defiance to Ottawa, moving northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Defiance, Napoleon, Liberty Center, Continental, Holgate, Glandorf,
Mcclure, Hamler, Texas, Malinta, Florida, Miller City, New Bavaria,
Grelton, Ridgeville Corners, Gerald, Ayersville, Colton, Brunersburg
and Okolona.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4117 8397 4097 8413 4113 8432 4121 8434
4121 8445 4124 8446 4148 8431 4147 8388
4136 8388
TIME...MOT...LOC 2047Z 208DEG 18KT 4122 8434
SLLSpecial weather statement, Aug 3, 5:10 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
510 PM EDT THU AUG 3 2017
INZ005-006-008-016-017-032200-
Lagrange-Noble-Whitley-Kosciusko-Elkhart-
510 PM EDT THU AUG 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ELKHART...NOBLE...NORTHWESTERN WHITLEY...NORTHEASTERN KOSCIUSKO AND
SOUTHERN LAGRANGE COUNTIES...
At 508 PM EDT, strong thunderstorms were along a line from near
Syracuse to North Webster and Pierceton, moving northeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Goshen, Kendallville, Ligonier, Syracuse, Lagrange, Avilla, Albion,
Milford, Rome City, Topeka, North Webster, Millersburg, New Paris,
Benton, Etna, Wolcottville, Cromwell, Honeyville, Big Long Lake and
Lake Wawasee.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4165 8520 4132 8520 4122 8567 4147 8590
4164 8564
TIME...MOT...LOC 2108Z 246DEG 24KT 4134 8574
SLLLocal storm report, Aug 3, 5:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT THU AUG 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 1 WNW LAKE SENECA 41.69N 84.68W
08/03/2017 WILLIAMS OH PUBLIC
*** 1 INJ ***
A DEAD, BUT LARGE TREE FELL ON A TEENAGER.
CAUSED SERIOUS INJURY.
&&
CRSpecial weather statement, Aug 3, 5:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
530 PM EDT THU AUG 3 2017
INZ020-032215-
White-
530 PM EDT THU AUG 3 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WHITE COUNTY...
At 530 PM EDT, strong thunderstorms were clustered 9 miles south of
Wolcott, or 9 miles northeast of Atkinson, moving east northeast at
35 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Golden Hill, Indiana
Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and Buffalo.
This includes Interstate 65 between mile markers 185 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4084 8699 4086 8699 4091 8660 4074 8658
4074 8675 4073 8676 4067 8676 4066 8678
4056 8677 4056 8709 4084 8710
TIME...MOT...LOC 2130Z 254DEG 29KT 4063 8709
SLLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:13 AM EDT | Small Craft Advisory | IWX | 58 hr | |
| Aug 3, 4:14 AM EDT | Beach Hazards Statement | IWX | 55 hr | |
| Aug 3, 2:07 PM EDT | Special Weather Statement | IWX | Whitley | 38 min |
| Aug 3, 4:40 PM EDT | Special Weather Statement | IWX | Kosciusko | 50 min |
| Aug 3, 5:10 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 50 min |
| Aug 3, 5:39 PM EDT | Special Weather Statement | IWX | Miami | 36 min |
| Aug 3, 6:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 44 min |
| Aug 3, 6:40 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 50 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay | 30 min |
| Aug 3, 4:48 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 42 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Aug 3, 2:15 PM EDT | Special Weather Statement | IWX | Cass | 45 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.